MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-20
Medical Device Problem Codes Material Frayed (1262); Material Deformation (2976); Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment for amorphous, unruptured c6 segment aneurysm of internal carotid artery with a max diameter of 3.2 mm and a 2.5 mm neck diameter.It was noted that the patient's vessel tortuosity was moderate.The landing zone was 3.6mm distally and 4.7mm proximally.The access vessel was the right femoral artery, with 7.5mm diameter.The angiographic result post procedure was normal.It was reported that when the surgeon was deploying the mesh stent (ped2-475-20), the stent tip was difficult to open at distal section.After patient operation, the tip was partially opened, but the shape of the stent tip was not good.The stent tip was frizzy as seen on the imaging.Even after increasing and decreasing tension and deploying a relatively long section of the stent under standard operating procedures, and then retrieving it once, the stent still failed to open properly and had a rough tip.Furthermore, there was increased resistance at middle section f the phenom catheter during subsequent stent pushing.The surgeon determined that the stent and catheter were damaged and should not be used further.A ped2-450-18 and the same type of microcatheter were then used to complete the procedure.The pipeline was not positioned in a bend.More than 50% of the pipeline was deployed when it failed to open and was resheathed less than or equal to two times.There were no additional steps or other devices required to open the pipeline.The pipeline was resheathed and removed with the microcatheter from the patient.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared and flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
Continuation of d10: product id fg15150-0615-1s (lot: 230755172); implant date n/a; explant date n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3 product analysis: as found condition: the pipeline flex shield embolization device and phenom 27 catheter were returned for analysis within shipping box; within an opened pipeline flex sheild and phenom 27 outer cartons and inner pouches.The pipeline flex shield device was returned within the phenom 27 catheter.Damage location details: the pushwire was extending out from catheter hub.No bend was observed on the pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the proximal bumper, re-sheathing pad, re-sheathing marker, distal marker, and tip coil.The distal and proximal ends of pipeline flex shield braid were found to be fully opened and damaged.No flash or voids molded were observed in the hub.No bent or kink was found with catheter body.The catheter tip, marker band were examined; and no damage was found.No other anomalies were observed.Testing/analysis: the total and usable lengths of phenom 27 catheter were measured to be within specifications.The pipeline flex shield was pushed out from catheter without any issue.The catheter was flushed with water and water exited out of the distal tip.Conclusion: based on the analysis findings, the pipeline flex shield was not confirmed to have failure to open as the distal and proximal ends of pipeline flex shield braid were found to be fully opened and damaged.However, the root cause could not be determined.Possible causes of ¿failure/incomplete open¿ include vessel tortuosity, damaged braid, and deployment of the braid in the vessel bend.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received that the cause of the failure to open was not determined.The cause of the resistance was not determined.The cause of the damage of stent and of the catheter was not determined.The cause of the damage of the catheter was not determined.The catheter was found stretched.There were no additional steps or other devices attempted to open the pipeline.
 
Additional Manufacturer Narrative
*please note serious injury was removed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23439657
Report Number2029214-2025-02308
Device Sequence Number8672740
Product Code OUT
UDI-Device Identifier00763000284633
UDI-Public(01)00763000284633(17)280829(10)D061368
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-475-20
Device Catalogue NumberPED2-475-20
Device Lot NumberD061368
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2025
Supplement Date Received by Manufacturer11/04/2025
12/10/2025
Initial Report FDA Received Date10/31/2025
Supplement Report FDA Received Date12/02/2025
12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age48 YR
Patient SexFemale